Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 13, 2009, 7:47 PM CDT for Henderson County, Navarro County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2009, 7:47 PM CDT (00:47 UTC)
- Expired
- Sep 13, 2009, 10:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 9:45 PM CDT | FLASH FLOOD | 5 E Eureka, TX | NUMEROUS ROADS IN EASTERN NAVARRO COUNTY CLOSED DUE TO HIGH WATER. TXDOT HAS SHUT DOWN NUMEROUS ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 140047
FFWFWD
TXC213-349-140345-
/O.NEW.KFWD.FF.W.0077.090914T0047Z-090914T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT SUN SEP 13 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS
WESTERN HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 1045 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN IN THE RICHLAND CREEK
RESERVOIR AREA...BETWEEN EUREKA AND ROUND PRAIRIE. THIS AREA OF
RAINFALL WILL SLOWLY MOVE NORTH AT 10 MPH. RADAR INDICATES THAT 3 TO
4 INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER 2 TO 3 INCHES
WILL BE POSSIBLE.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...KERENS...ENCHANTED OAKS...TOOL...GUN BARREL CITY AND
SEVEN POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF
UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR
WAIT UNTIL THE WATER RECEDES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
&&
LAT...LON 3203 9598 3201 9604 3202 9605 3200 9607
3194 9623 3224 9657 3233 9640 3236 9644
3236 9612
$$
SCHULTZ2 follow-up statements
000
WGUS74 KFWD 140236
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT SUN SEP 13 2009
TXC213-349-140345-
/O.CON.KFWD.FF.W.0077.000000T0000Z-090914T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-NAVARRO TX-
936 PM CDT SUN SEP 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHEASTERN NAVARRO AND WESTERN HENDERSON COUNTIES...
AT 935 PM CDT...THE HEAVY RAIN HAD ENDED ACROSS NORTHEASTERN NAVARRO
AND WESTERN HENDERSON COUNTIES. RADAR INDICATES THAT 4 TO 6 INCHES
FELL NEAR RICHLAND CREEK RESERVOIR BETWEEN EUREKA AND THE HENDERSON
COUNTY LINE. FLOODING OF ROADWAYS AND POOLING OF HIGH WATER CAN BE
EXPECTED. A FLASH FLOOD WARNING ALSO CONTINUES FOR CENTRAL AND
EASTERN HENDERSON COUNTY.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE TRINIDAD...TOOL...SEVEN POINTS...GUN BARREL CITY AND
ENCHANTED OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3203 9598 3201 9604 3202 9605 3200 9607
3194 9623 3224 9657 3233 9640 3236 9644
3236 9612
$$000
WGUS74 KFWD 140320
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 PM CDT SUN SEP 13 2009
TXC213-349-140330-
/O.CAN.KFWD.FF.W.0077.000000T0000Z-090914T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-NAVARRO TX-
1020 PM CDT SUN SEP 13 2009
...THE FLASH FLOOD WARNING FOR NORTHEASTERN NAVARRO AND WESTERN
HENDERSON COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
HOWEVER...REPORTS OUT OF FAR EASTERN NAVARRO COUNTY INDICATE
RESIDUAL FLOOD PROBLEMS AND ROAD CLOSURES NEAR NAVARRO AND HENDERSON
COUNTY LINE. AN AREAL FLOOD WARNING WILL BE ISSUED TO REPLACE
EXPIRING FLASH FLOOD WARNING.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3203 9598 3201 9604 3202 9605 3200 9607
3194 9623 3224 9657 3233 9640 3236 9644
3236 9612
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:33 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 13, 6:33 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT SUN SEP 13 2009 .AVIATION... UPR LO CENTERED BTWN WACO/HILLSBORO WILL CONTINUE ITS SLOW NNE DRIFT TWD RED RIVER VLY AFTER 18Z/MIDDAY MON. BEST ISENTROPIC ASCENT/LIFT WILL BE ON E SIDE OF FEATURE W/HEAVIEST RAINS XPCTD MAINLY E OF TAF SITES...THO SOME LGT RA/BR/MVFR CIGS RETURNING BY 03Z/MID EVE...SLOWLY FALLING INTO SOME IFR CONDS BEFORE DAYBREAK/12Z WITH SLIGHTLY COOLING BOUNDARY LYR. AS LO CENTER ANCHORS MORE OVER NE MON AFTN...XPCT DRIER AIR TO ENTRAIN AS WNDS BACK N/NWLY ARND 10 KTS WITH CIGS FIRST RISING TO MVFR...THEN TO LOW VFR BY 00Z TUES. SO ANOTHER 12-18 HRS OF FLIGHT RESTRICTIONS TO CONTINUE. 05/ && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN SEP 13 2009/ THE PERSISTENT UPPER LEVEL LOW THAT HAS BROUGHT HEAVY RAIN TO PARTS OF TEXAS SINCE WEDNESDAY IS CURRENTLY SOUTHEAST OF WACO. THIS LOW WILL WOBBLE TONIGHT...AND THEN GENERALLY MOVE TO THE NORTH AND NORTHEAST DURING THE NEXT FEW DAYS. THE THREAT OF HEAVY RAIN WILL CONTINUE ACROSS THE NORTHEASTERN HALF OF NORTH TEXAS OVERNIGHT...SO HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z ALONG AND NORTHEAST OF BRECKENRIDGE...HILLSBORO...CENTERVILLE LINE. ANOTHER TROUGH IS EXPECTED TO APPROACH NEXT WEEKEND BRINGING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 78 67 82 67 / 70 50 30 30 20 WACO, TX 66 81 64 84 65 / 70 50 20 20 20 PARIS, TX 65 74 65 81 64 / 70 60 40 40 20 DENTON, TX 63 77 64 81 64 / 70 50 30 30 20 MCKINNEY, TX 65 76 64 81 64 / 70 60 30 30 20 DALLAS, TX 64 78 67 82 68 / 70 50 30 30 20 TERRELL, TX 65 77 65 82 66 / 70 60 30 30 20 CORSICANA, TX 67 79 66 83 66 / 70 60 30 20 20 TEMPLE, TX 67 81 64 85 65 / 60 50 20 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ091>095-100>107- 115>123-131>135-145>148-161-162-175. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ129-130- 141>144-156>160-174. && 05/58
Hazardous weather outlook, Sep 13, 2:59 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 259 PM CDT SUN SEP 13 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 259 PM CDT SUN SEP 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING IN SOUTHWEST NORTH TEXAS...AND OVERNIGHT FOR THE REST OF THE AREA. SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE OFF AND ON ACROSS THE NORTHEASTERN ZONES OVERNIGHT. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL OCCUR WITH MOST ACTIVITY...HOWEVER LOCALIZED AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN CHANCES WILL BEGIN TO DECREASE MONDAY WITH A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. SLIGHT CHANCES OF STORMS WILL RETURN TO NORTH TEXAS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 13, 3:01 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SUN SEP 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD CAMERON 30.85N 96.97W
09/13/2009 MILAM TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES CONTINUE ACROSS THE COUNTY DUE TO
HIGH WATERLocal storm report, Sep 13, 7:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SUN SEP 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLOOD DUNCANVILLE 32.65N 96.90W
09/13/2009 DALLAS TX EMERGENCY MNGR
HIGH WATER AND ROAD CLOSURES CONTINUE IN A FEW LOCATIONS
ACROSS SW DALLAS COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:42 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson, Van Zandt | 3 hr |
| Sep 13, 8:42 PM CDT | River Flood Warning | FWD | Navarro | 61 hr |
| Sep 13, 9:23 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson, Van Zandt | 9 hr |
| Sep 13, 9:32 PM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt, Rains | 3 hr |
| Sep 13, 10:27 PM CDT | Areal Flood Warning | FWD | Navarro | 4 hr |
| Sep 14, 2:00 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Rains | 2 hr |
| Sep 14, 2:19 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 55 hr |
| Sep 14, 3:47 AM CDT | Areal Flood Advisory | FWD | Kaufman | 118 min |
| Sep 14, 3:57 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Rains | 3 hr |
| Sep 14, 5:51 AM CDT | Areal Flood Advisory | FWD | Kaufman | 114 min |
| Sep 14, 6:21 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 114 min |
| Sep 14, 6:41 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Sep 14, 9:21 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Sep 14, 9:53 AM CDT | Flash Flood Warning | FWD | Rains | 3 hr |
| Sep 14, 11:42 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.